JOURNAL ARTICLE

Ethionamide-induced Pellagra

Yashashree Gupta, Ira Shah
Journal of Tropical Pediatrics 2015, 61 (4): 301-3
25828829
Pellagra is a disorder characterized by dermatitis, diarrhea, dementia and eventually death, resulting from a deficiency of niacin or its precursor tryptophan. Ethionamide (a second-line antituberculosis agent)-induced pellagra is rarely encountered in clinical practice. Prompt diagnosis and treatment with nicotinamide can prevent life-threatening complications. To date, only three cases have been reported. We report a 13-year-old girl presenting with ethionamide-induced pellagra that resolved after the administration of niacin.

Full Text Links

Find Full Text Links for this Article

Discussion

You are not logged in. Sign Up or Log In to join the discussion.

Related Papers

Remove bar
Read by QxMD icon Read
25828829
×

Save your favorite articles in one place with a free QxMD account.

×

Search Tips

Use Boolean operators: AND/OR

diabetic AND foot
diabetes OR diabetic

Exclude a word using the 'minus' sign

Virchow -triad

Use Parentheses

water AND (cup OR glass)

Add an asterisk (*) at end of a word to include word stems

Neuro* will search for Neurology, Neuroscientist, Neurological, and so on

Use quotes to search for an exact phrase

"primary prevention of cancer"
(heart or cardiac or cardio*) AND arrest -"American Heart Association"

We want to hear from doctors like you!

Take a second to answer a survey question.